Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
159 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes low blood pressure and lightheadedness?

I was diagnosed with HF last year. An ICD was implanted 5 months ago I take coreg 6.25 BID, lisinopril 5mg, aldactone 25mg, prednisone 5mg for crohn's disease and flagyl 250. Why does my blood pressure stay so low, my readings are between 89/57 to 95/68 leaving me feeling light headed and sometimes unable to stand? You
Tue, 22 Jul 2014
Report Abuse
Emergency Medicine Specialist 's  Response
Heart failure itself decreases your cardiac output and known to cause such symptoms.
Symptoms are more pronounced when u have associated hypotension.
So I don't know ur previously hypertensive or not.
But the drugs coreg, lisinopril, aldactone all acts as anti hypertensives along with acting ad anti failure measures.
So abrupt drop in blood pressures us expected.
So please stop these medications, consult your cardiologist and get a 2d echo to reassess cardiac function.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Metronidazole


What causes low blood pressure and lightheadedness?

Heart failure itself decreases your cardiac output and known to cause such symptoms. Symptoms are more pronounced when u have associated hypotension. So I don t know ur previously hypertensive or not. But the drugs coreg, lisinopril, aldactone all acts as anti hypertensives along with acting ad anti failure measures. So abrupt drop in blood pressures us expected. So please stop these medications, consult your cardiologist and get a 2d echo to reassess cardiac function.